Washington, 2004

Tornado in Washington, April 27, 2004

April 27, 2004 · NWS SEW · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before the first event at Apr 27, 8:30 AM PST, 4 hours 40 minutes earlier.

Area forecast discussion, Apr 27, 8:30 AM PST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PDT TUE APR 27 2004

.SYNOPSIS...AN UPPER DISTURBANCE WILL MOVE THROUGH LATER TODAY AND
TONIGHT. THIS WILL BRING CLOUDS AND SCATTERED SHOWERS TO MOST OF THE
AREA WITH MUCH COOLER TEMPERATURES TODAY. HIGH PRESSURE WILL REBUILD
OVER THE AREA FOR THE REMAINDER OF THE WEEK FOR DRY AND MOSTLY SUNNY
WEATHER WITH TEMPERATURES AT OR ABOVE NORMAL.

&&

.DISCUSSION...FRONT APPROACHING THE AREA WITH BULK OF ASSOCIATED
CLOUD COVER OVER THE FORECAST AT THIS TIME...AND EVEN AT THAT RATE
IT IS NOT A SOLID DECK. ALSO...PRECIP RATHER LACKING WITH AND IN
ADVANCE OF THE FRONT. SO FAR MAIN RAIN RECIPIENTS HAVE BEEN THE
CASCADES AND THE NW INTERIOR PORTIONS. THE REMAINDER OF THE AREA
WILL NEED TO WAIT FOR POST FRONTAL SHOWERS...WHICH WILL GENERALLY BE
EAST OF THE PUGET SOUND. FROM THE LOOKS OF THINGS WILL HAVE SOME
SUNSHINE BREAKING OUT THIS AFTERNOON.

WILL BE SENDING OUT AN UPDATE LATER THIS MORNING TO ADDRESS WEATHER
WORDING ISSUES AND TWEAKS TO THE POPS.

CERNIGLIA
&&

.SEW...GALE WARNING CENTRAL/EASTERN STRAIT OF JUAN DE FUCA.
       SMALL CRAFT ADVISORY ALL OTHER WATERS.

.KATX..VCP32/CSR32 OPERATIONAL.

&&
Hazardous weather outlook, Apr 27, 4:30 AM PST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SEATTLE WA
530 AM PDT TUE APR 27 2004

PZZ131-132-281230-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS
STRAIT OF JUAN DE FUCA-
530 AM PDT TUE APR 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND EAST ENTRANCE
TO THE U.S. WATERS OF THE STRAIT OF JUAN DE FUCA.

.DAY ONE...

A GALE WARNING IS IN EFFECT FOR THE CENTRAL STRAIT AND EAST ENTRANCE
OF THE STRAIT OF JUAN DE FUCA. SEE THE LATEST COASTAL MARINE
FORECAST (FZUS56) FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Seattle radar (KATX), 92 km away, was scanning. The volume nearest the first event began at 21:09 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Whatcom

When
April 27, 1:10 PM PST to 1:16 PM PST
Where
Whatcom County, 2 mi E of Sumas
Rating
F0
Path length
2.7 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
49.000, -122.217

A small tornado tore off some siding and part of the roof off a barn.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2004Every state in 2004This day in weather historyThe tornado archive for Washington, 2004Warnings in Washington, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388516.